Abstract Alendronate is a widely used bisphosphonate in the treatment of osteoporosis. Although it has been proven to be a very useful drug, it has some side effects as well. In this paper, we describe a case of nephrotic syndrome due to alendronate administration. A 36-year-old man was admitted to the nephrology outpatient clinic with widespread edema 4 months after initiation of alendronate. He had a 13-kg weight gain within a 2-week period. He had no clinical or laboratory problems apart from osteoporosis, which was the indication for initiation of the drug. Physical examination at admission was unremarkable, but for nephrotic edema. Laboratory studies revealed nephrotic range proteinuria (13.5 g/day), normal renal function, hypoalbuminemia (1.7 g/dl), and also hypercholesterolemia (400 mg/dl). A kidney biopsy was performed. Light microscopic evaluation revealed a slight increase in mesangial cells and matrix; however, no abnormalities in the tubules or interstitium were noted. Alendronate was withdrawn and diuretic therapy was initiated. Patient’s weight gradually decreased from 84 to 67 kg within a 1-week period. No other drugs for the treatment of nephrotic syndrome were administered. During the clinical course, serum creatinine remained stable, and proteinuria gradually decreased and disappeared 40 days after stopping alendronate. It was noted that alendronate administration can give rise to nephrotic syndrome, while discontinuation of this drug may improve the pathology without any specific treatment.